What causes stomach cramps,gas and diarrhea after a colonoscopy?
Possibly due to Polyethylene glycol cramps
Welcome to Healthcare-Magic
Greetings of the day
The cause of your symptoms is unlikely to be related to colonoscopy, your were fine for three days following the procedure. The cause of your symptoms is likely to be infective diarrhoea ( Acute Gastroenteritis) due to food consumed few days ago and also with some contribution from Moviprep. Moviprep is Polyethylene glycol which causes evacuation of bowel . Some individual may experiencing cramping and persistent loose stools following the intake. It is usually self limiting.
If the loose stools are not associated with blood and there is absence of fever then there is no cause for concern.
I would suggest you the following which will definitely help
1. Prevent dehydration and electrolyte imbalance: Persistent diarrhoea may lead to it. Ensure good intake of rehydration solution like WHO recommended Oral rehydration solution. Avoid consuming too much of plain water as it will lead to further electrolyte imbalance. Fruit juices like Orange juice with little table salt added will also be helpful. Tender coconut water if available may do wonders
2. Antispasmodic: Over the counter antispasmodic like Drotaverin or Hyoscine Butyl Bromide will be helpful to relieve cramps.
3. Combination of Pantoprozole and Domperidone will be helpful.
4. Soft diet
5. Avoid caffeinated/carbonated beverages
Symptomatic therapy is all that is needed.
Do get back to me if you need any further assistance, will be glad to assist you.
Keep me posted about your progress.
Dr Deepak Kishore MBBS, MS, MCH
I had the colonoscopy on Wednesday afternoon. The doctor told me to return to regular diet. I ate pizza that night. No one else in my family became I'll. Thursday I are very little as my gut felt sore and gassy. Friday I had a spinach and cheese omelette for breakfast, and steak and potato for dinner. That is when I had the severe cramping, diarrhea, and the new-to-me numbness and tingling of my hands and fainty feeling. I have had IBS since my 20s and many attacks, but never with the numbness. Saturday I ate only plain noodles and Sunday increased food and was sick again all night. Can you explain the numbness/fainty sensations? And does any of this timeline info change any of your initial recommendations?
Thank you again.
More likely due to ibs and polypropylene glycol
Associated IBS makes the possibility of intestinal spasm induced by Polyethylene glycol more likely.
My impression of previous opinion is further strengthened by the fact of associated IBS.
I would suggest you to follow previous advise . Also addition of Simethicone containing antacid will be helpful.
Do keep me updated about progress.
I ate half a banana, toast and applesauce yestersay and aside from gas, had no cramping or diarrhea. I drank water with electrolytes all day as well. I purchased coconut water for use today.
Thank you again .
Nice to hear that you are recovering
Wishing you a very happy and healthy life.
Keep me informed and be in touch.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Diarrhea cold chills colonoscopy
- Colonoscopy and unexplained diarrhea
- What can cause abdominal pain after a colonoscopy
- Chronic diarrhea after colonoscopy
- Can colonoscopy cause chronic diarrhea
- What causes runny nose sneezing after colonoscopy
- Fuzzy stools diarrhea done colonoscopy what is it
- Post colonoscopy nausea and diarrhea
- What causes stomach pains and diarrhea after eating
- Cause of hiccups after colonoscopy
- CT scan showed wide spread cancer. Having mass in esophagus. Should...
- Had salmonella and having symptoms of nausea and light headedness. Have...
- Red crystallized object in stool. Pain in left rib cage and blood in...
- Bruise on left buttock, soreness in left elbow and shortness of breath...
- On thyroid medication. Should I take the medicines life long?
- How long does it take to show symptoms of HVP?
- Having red lines on hand. What do you suggest?
- Have dark spots on the head of penis. Was treated with cortisone cream....
- White spots on legs. What could be this?
- Have swollen hives on hip. Took clartin. have done allergy blood work